MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM SCREWDRIVER BLADE/SELF- RETAINING/STARDRIVE(TM)/SHORT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM SCREWDRIVER BLADE/SELF- RETAINING/STARDRIVE(TM)/SHORT; SCREWDRIVERS
Model Number 313.842
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.Device is not expected to be returned for manufacturer review/investigation.Product was not returned.Device history records review has been requested.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an fracture repair, a handle with mini quick coupling was not locking into the handle.It was noted that it fits on the shaft fine, but the sleeve will not grasp.The issue happened during the initial implant surgery.The procedure was completed successfully with a surgical delay of approximately sixty (60) minutes.There was no impact to the patient.This report is for one (1) screwdriver blade.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event : updated complaint description and added concomitant device.Date of report , date rec'd by mfr : date received by manufacturer was inadvertently reported as november 14, 2018 on initial medwatch report.The correct date should have been october 31, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an initial implant to repair a fracture, a handle with mini quick coupling was not locking into the handle.It was noted that it fits on the shaft fine, but the sleeve will not grasp.It was also reported that the screwdriver was not grabbing screws.The procedure was completed successfully with a surgical delay of approximately sixty (60) minutes.There was no impact to the patient.It was further reported that devices were not working appropriately since they have had them.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B1, b5, h1: the initial complaint was reviewed and found not reportable.This part number does not have a product malfunction or ae related to it and was mistakenly reported by the reporter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM SCREWDRIVER BLADE/SELF- RETAINING/STARDRIVE(TM)/SHORT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8189837
Report Number2939274-2018-55521
Device Sequence Number2111872
Product Code HXX
UDI-Device Identifier10887587036878
UDI-Public(01)10887587036878
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.842
Device Catalogue Number313.842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/11/2019
01/29/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/14/2019
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1